Alert archive / Illinois / Tornado Warnings in 2026

Tornado Warning 19, NWS Lincoln, IL

March 10, 2026Marshall County, Illinois

NWS Lincoln, IL issued this tornado warning at Mar 10, 2026, 7:52 PM CDT for Marshall County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2026, 7:52 PM CDT (00:52 UTC)
Expired
Mar 10, 2026, 8:30 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Marshall County, IL

The radar

The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 8:01 PM CDTTORNADO3 N Sparland, ILVideo evidence from an Illinois River barge operator confirmed the starting point of a tornado 3.5 miles NW of Lacon. The EF-0 tornado crossed the IL river and continued eastward where it damaged numerous trees north of Lake Wildwood. Photo evidence from a spo

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:57 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 529 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-359 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
529 m²/s²
0-3 km storm-relative helicity
725 m²/s²
Significant tornado parameter
0.0
Supercell composite
25.6

Open this sounding in Storm Lab

The text

As transmitted.

559 
WFUS53 KILX 110052
TORILX
ILC123-110130-
/O.NEW.KILX.TO.W.0019.260311T0052Z-260311T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
752 PM CDT Tue Mar 10 2026

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  Central Marshall County in central Illinois...

* Until 830 PM CDT.

* At 752 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Camp Grove, or 8 miles northwest of Lacon, moving
  east at 40 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation. Trained spotters confirmed a 
           rotating wall cloud east of Wyoming, Illinois.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Lacon, Henry, and Sparland around 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4112 8933 4111 8936 4110 8916 4097 8916
      4101 8961 4113 8963 4115 8954 4115 8933
TIME...MOT...LOC 0052Z 263DEG 32KT 4108 8955 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

NMA
1 follow-up statement
337 
WWUS53 KILX 110103
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
803 PM CDT Tue Mar 10 2026

ILC123-110130-
/O.CON.KILX.TO.W.0019.000000T0000Z-260311T0130Z/
Marshall-
803 PM CDT Tue Mar 10 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
MARSHALL COUNTY...

At 802 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sparland, or near Lacon, moving east at 40 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Henry around 810 PM CDT.
  Varna around 815 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lake
Wildwood, Marshall-Putnam County Fairgrounds, Marshall County
Airport, and La Rose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4112 8933 4111 8936 4110 8916 4097 8916
      4102 8954 4113 8955 4115 8954 4115 8933
TIME...MOT...LOC 0102Z 265DEG 36KT 4108 8941 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

NMA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 10, 7:36 PM CDT, 16 minutes earlier. Its key messages:

  • Severe thunderstorms are forecast late this afternoon into tonight, with the potential for strong tornadoes, large hail over 2 inches, and wind gusts over 70 mph.
  • Heavy rainfall tonight brings a risk of localized flash flooding, particularly for urban and low-lying areas.
  • A powerful cold front arrives Sunday, shifting temperatures sharply below normal for early next week.
Area forecast discussion, Mar 10, 7:36 PM CDT, 16 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
736 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

- Severe thunderstorms are forecast late this afternoon into
  tonight, with the potential for strong tornadoes, large hail
  over 2 inches, and wind gusts over 70 mph.

- Heavy rainfall tonight brings a risk of localized flash
  flooding, particularly for urban and low-lying areas.

- A powerful cold front arrives Sunday, shifting temperatures
  sharply below normal for early next week.

&&

.DISCUSSION...
Issued at 155 PM CDT Tue Mar 10 2026

A volatile environment is developing across central Illinois this
afternoon. Surface analysis at 1 pm showed a warm/stationary
front extending from 1003 mb low pressure over northeast KS,
across far southeast IA, and into northern IL just south of the
I-80 corridor. South of this boundary MLCAPEs have risen to 2000+
J/kg over west central IL, and these are forecast to increase to
near 3k J/kg by early evening as moisture pools on strong
southwest low level flow. Deep layer shear at 45-55 kt is
sufficient for sustained/organized updrafts and supercells given
the background environment. Low level helicity is currently
lacking south of the front, but this is forecast to increase late
afternoon/evening as low pressure approaches and a 40-50 kt 925 mb
jet develops. Before that jet develops, forcing for convective
development this afternoon is nebulous, and may be tied to DPVA
and convergence provided by a southwest moving lake front. 18z
ILX sounding showed a cap near 850 mb, and this may be difficult
to overcome this afternoon with such weak forcing, especially away
from the front. CAMs have shown varying solutions from nothing to
scattered cells over our far northern counties mid to late
afternoon. For now confidence is low that we'll see much prior to
6 pm, but if development does occur, very large hail and damaging
winds would be the most likely initial impacts given the very
steep mid level laps rates and lack of low level helicity.

Higher confidence that convective development will occur near to
shortly after 6 pm as the low level jet rapidly increases. CAMs
have shown better agreement both run to run and model to model
that storm coverage and intensity will escalate near and
northwest of the IL River Valley, with individual cells tracking
northeast. 0-3 km shear vectors suggest that the supercell phase
may be short-lived, before upscale growth into linear mode occurs.
Nevertheless, a concerning environment for strong, long-track
tornadoes exists for a few hours this evening given the
instability and strong low level shear. For this reason, SPC has
upgraded areas north of a Havana to Bloomington line to a Moderate
Risk of severe storms (level 4 of 5). In this area, tornado
probabilities are 15-30% within 25 miles of a point. Intensity
estimates from SPC show EF3, or strong tornadoes, are expected
within this region. Very large hail in excess of 2" is also a high
concern resulting from very steep lapse rates and a favorable
CAPE profile. As the storms grow into a linear complex overnight,
we'll likely shift toward a damaging wind and heavy rain threat.
HREF PMM shows some streaks of 2-3" where training occurs, which
is reasonable given high PWATs. Thus localized flash flooding will
become a concern, particularly in urban and low lying areas.

Rain lingers into Wed morning, especially east of I-55 as the
front slowly sags south. Much cooler air arrives behind the front,
with NBM- guided lows in the upper 20s Wed night.

Quiet weather is forecast for Friday and Saturday as high pressure
moves  across the Midwest. Temperatures trend warmer on Saturday
ahead of the next major system.

By Sunday, a strong low-pressure system tracks through the Great Lakes,
pulling a sharp cold front through central Illinois. While some
timing uncertainty exists, rain is forecast to transition to a
brief period of snow or rain snow/mix Sunday night as
temperatures plummet. High Confidence exists in a significant
cool-down for early next week. The ECMWF EFI shows values below
 -0.8 for 2m temperatures, indicating a very unusual cold event
for mid- March. CPC’s 6-10 day outlook reinforces this trend,
favoringwell-below-normal temperatures.

25

&&

.AVIATION...  (For the 00z TAFs through 00z Wednesday Evening)
Issued at 727 PM CDT Tue Mar 10 2026

A cluster of strong to severe thunderstorms will move through
locations just to the north of the area this evening, possibly
scraping close by PIA. Will likely see an outflow boundary with
northerly winds of 15-35 mph move through PIA between 1-2z. Most
of the thunderstorm activity through about 5z will remain north of
the area. Another area of thunderstorms will develop in MO and
move northeast into the area later tonight and could bring some
scattered severe storms and heavy rain with it. The activity
should transition to more showers with isolated thunderstorms on
Wednesday morning with the showers becoming more isolated through
Wednesday afternoon. Outside of the thunderstorms, MVFR and IFR
conditions will settle into the area overnight into Wednesday
morning as a cold front settles southward and turns winds more
northwesterly.

WFO FSD

&&

.CLIMATE...
Issued at 1249 PM CDT Sun Mar 8 2026

Record high temperatures for Tuesday:

Location            Tuesday
========           =========
Bloomington        78 (1893)
Champaign          73 (1990)
Charleston         79 (1990)
Decatur            79 (1990)
Lincoln            78 (1955)
Olney              80 (1990)
Peoria             77 (1955)
Springfield        80 (1955)

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 10, 2:13 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
213 PM CDT Tue Mar 10 2026

ILZ027>031-036>038-041-111915-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
213 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

There is an Moderate risk (level 4 of 5) for severe weather along
and north of a Havana to Paxton line this afternoon through tonight.
Two rounds of severe thunderstorms are possible.

Round one will develop along and north of a warm front between 3pm
and 7pm. Any cells that form at this time will rapidly become
severe...resulting in a risk for strong tornadoes, very large hail,
and damaging wind gusts.

Round two will materialize from late evening into the overnight
hours. Storms that form later in the event will mainly pose a risk
for damaging wind gusts: however, a tornado cannot be ruled out. In
addition, pockets of flash flooding will be possible where excessive
rainfall rates overwhelm urban draining systems.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed 5pm to Midnight.

Expected storm motion is toward the the northeast around 30-40 mph.

ILZ040-042>053-111915-
Schuyler-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-
213 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

There is an enhanced risk (level 3 of 5) for severe weather along
and north of the I-72 corridor this afternoon through tonight. Two
rounds of potentially severe thunderstorms are possible.

Round one will develop along and north of a warm front between 3pm
and 7pm. Any cells that form at this time will rapidly become
severe...resulting in a risk for strong tornadoes, very large hail,
and damaging wind gusts.

Round two will materialize from late evening into the overnight
hours. Storms that form later in the event will mainly pose a risk
for damaging wind gusts: however, an isolated tornado cannot be
ruled out. In addition, pockets of flash flooding will be possible
where excessive rainfall rates overwhelm urban draining systems.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed 5pm to Midnight.

Expected storm motion is toward the northeast around 30-40 mph.

ILZ054>057-061>063-066>068-071>073-111915-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
213 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

There is a slight risk (level 2 of 5) for severe weather south of
the I-72 corridor late this evening and overnight. One or more lines
of thunderstorms will move across the area...with the primary risks
being damaging wind gusts and isolated tornadoes. In addition,
pockets of flash flooding will be possible where excessive rainfall
rates overwhelm urban drainage systems.

Minor flooding in ongoing on the Little Wabash River near Clay City
and the Embarras River near Lawrenceville.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Minor flooding will continue on the Little Wabash River near Clay
City and the Embarras River near Lawrenceville through the remainder
of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Expected storm motion is toward the northeast around 30-40 mph.

Copple

In the hours before

Local storm report, Mar 10, 4:22 PM CDT, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
422 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Hail             6 SE Minonk             40.86N 88.95W
03/10/2026  M1.00 Inch       Woodford           IL   Emergency Mngr

            Near the intersection of 1800 North and 3100
            East.

&&

Barnes

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:14 PM CDTSevere Thunderstorm Warning Considerable damage threatILXKnox, Stark41 min
Mar 10, 7:18 PM CDTSevere Thunderstorm WarningILXKnox27 min
Mar 10, 7:33 PM CDTTornado WarningILXMarshall, Stark27 min
Mar 10, 8:14 PM CDTTornado WarningILXMarshall31 min
Mar 10, 11:34 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell41 min
Mar 10, 11:38 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Schuyler, Tazewell52 min
Mar 10, 11:57 PM CDTTornado WarningILXFulton, Mason, Tazewell37 min
Mar 11, 12:13 AM CDTSevere Thunderstorm WarningILXMason, Peoria, Tazewell17 min
Mar 11, 12:18 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more42 min
Mar 11, 1:25 AM CDTSevere Thunderstorm WarningILXChristian, Morgan, Sangamon13 min
Mar 11, 1:27 AM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt20 min
Mar 11, 1:36 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon24 min
Mar 11, 3:55 AM CDTAreal Flood AdvisoryILXChristian, Macon, Sangamon63 min
Mar 11, 4:58 AM CDTFlash Flood WarningILXMacon86 min
Mar 11, 5:33 AM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar57 min
Mar 11, 5:41 AM CDTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper49 min
Mar 11, 5:55 AM CDTTornado WarningILXCumberland, Effingham, Jasper21 min
Mar 11, 6:02 AM CDTSevere Thunderstorm WarningILXClay, Jasper, Richland43 min
Mar 11, 6:11 AM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper49 min
Mar 11, 6:19 AM CDTSevere Thunderstorm WarningILXLawrence, Richland41 min
Mar 11, 6:24 AM CDTAreal Flood AdvisoryILXMacon96 min
Mar 11, 6:24 AM CDTSevere Thunderstorm WarningILXClark, Edgar36 min
Mar 11, 6:57 AM CDTSevere Thunderstorm WarningILXLawrence32 min
Mar 11, 12:48 PM CDTSpecial Weather StatementILXLawrence27 min
Mar 11, 1:27 PM CDTAreal Flood AdvisoryILXCrawford, Lawrence, Richland87 min

Nearby

Tornado Warnings in Illinois, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.